MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Very High Blood Pressure due to Luspatercept

Home forums Patient Message Board Very High Blood Pressure due to Luspatercept

  • This topic has 1 reply, 2 voices, and was last updated 1 month ago by Erin.
Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #52709
    Mary Ann Prunier
    Participant

    My father, age 79 has been in the hospital with very high blood pressure since yesterday. He had his 2nd shot of Luspatercept 10 days ago so they believe it is due to the injection. When I say high I mean REALLY high. (got as high as 224/90. ) Today it is at 188/90 and of course they are increasing his blood pressure medication. He has also experienced severe headaches and major shortness of breath which is why he went to the hospital yesterday. It was there that they noticed his high blood pressure.

    So my question is: has anyone else experienced this? If so, what was the outcome?
    Thank you.

    #52713
    Erin
    Participant

    Hi Mary Ann,

    I can’t say that I’ve experienced high blood pressure with luspatercept but I was curious to look into it for my own information as I am a pharmacist. I’m not sure what information you have so I’ll let you know what I found. It seems that hypertension is one of the more serious side effects that can occur with luspatercept. Was your father made aware if this before his treatment? Did they suggest that he monitor his blood pressure?

    I found this in the prescribing information for luspatercept (Reblozyl):

    “Hypertension was reported in 10.7% (61/571) of REBLOZYL-treated patients. Across clinical studies, the incidence of grade 3-4 hypertension ranged from 1.8% to 8.6%. In adult patients with beta thalassemia with normal baseline blood pressure, 13 (6.2%) patients developed systolic blood pressure (SBP) > 130 mm Hg and 33 (16.6%) patients developed diastolic blood pressure (DBP) > 80 mm Hg. Monitor blood pressure prior to each administration. Manage new onset hypertension or exacerbations of preexisting hypertension using anti-hypertensive agents.”

    From this limited information, it seems that starting or adjusting blood pressure medications was the recommendation (vs. stopping the luspatercept). It sounds like they’re doing all the right things to help your father. I hope you’re able to talk to others who have come through the experience to get more information.

    Take care!

Viewing 2 posts - 1 through 2 (of 2 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert